MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950008
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Erythema (1840); Fistula (1862); Unspecified Infection (1930)
Date of Event 10/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex st mesh (device 3).An additional mdr was submitted to represent the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the composix l/p mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2006: patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device 1).Per op notes, ¿the midline hernia was identified and the omental adhesions going up into the hernia were reduced.There was one portion of old mesh in the right lower quadrant and left undissected.A symptomatic portion of open hernia in upper midline region was identified.A composix l/p mesh (device 1) was placed in the abdominal cavity and tacked¿.(note: the old mesh seen during this procedure was unknown) (b)(6) 2013: patient was diagnosed with recurrent incisional hernia, thereby underwent open repair with implant of ventralex mesh (device 2).Per op notes, ¿hernia sac was identified in the abdominal region and was dissected.A ventralex mesh (device 2) was placed in the preperitoneal space and sutured¿.(b)(6) 2015: patient was diagnosed with recurrent incisional hernia, thereby underwent open repair with implant of ventralex st mesh (device 3).Per op notes, ¿hernia sac was identified in the abdominal cavity.There were adhesions noted with the edges of hernia and was lysed.A ventralex st mesh (device 3) was placed in the preperitoneal space and sutured¿.(b)(6) 2018: patient was diagnosed with erythema, thereby underwent open repair with explant of infected mesh (composix l/p mesh- device 1, ventralex mesh-device 2, ventralex st mesh- device 3).Per op notes, ¿area of small bowel adherent to the mesh forming a fistula which was excised.Adhesions were noted to the underside of mesh.The infected mesh (composix l/p mesh- device 1, ventralex mesh-device 2, ventralex st mesh- device 3) were excised from the abdominal wall.¿.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24267136
Report Number1213643-2026-00090
Device Sequence Number18819989
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5950008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight96 KG